Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 241, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 3, 2003, 8:09 PM CDT for Marion County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2003, 8:09 PM CDT (01:09 UTC)
- Expired
- Aug 3, 2003, 9:00 PM CDT
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Marion County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 657 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
470 WUUS53 KLSX 040109 SVRLSX ILC121-040200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 808 PM CDT SUN AUG 3 2003 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 900 PM CDT * AT 808 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRALIA...MOVING NORTHEAST AT 20 MPH. THE PRIMARY THREAT FROM THIS STORM WILL BE DAMAGING HAIL. * LOCATIONS IMPACTED INCLUDE... ODIN SALEM OMEGA STEPHEN FORBES STATE PARK KINMUNDY SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3854 8922 3841 8906 3871 8861 3889 8883 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:10 PM CDT, 5 hours 59 minutes earlier.
Area forecast discussion, Aug 3, 2:10 PM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 210 PM CDT SUN AUG 3 2003 .DISCUSSION... LESS TSRA ACTIVITY THAN SUN AFTN AND EVE. 12Z RUN SHWD MOISTER PRESENT ACRS MID MS VLY...WIDELY SCT SHWRS AND TSTMS ARE PRESENT ACROSS THE AREA THIS AFTN. SLGT RISK OF SVR SOUTH OF STL AND COU AREA. UPPER JET CORE SHOWD LEFT FRONT QUADRANT IN MO. SO I EXPECTED TSTMS ACTIVITIES WILL CONTINUE THROUGH THIS AFTN AND THIS EVE. LIS AND K-INDEX ARE NOT TO IMPRESSIVE. ETA AND AVN MDLS SHWD LITTLE OR NONE PCPN ACRS EASTERN MO AND WRN IL FOR MON AND MON EVE...DROP PCP FOR MON AND MON EVE. AVN SHWD GOOD CHC FOR MCS FOR MON NIGHT INTO TUES MORNG. REST OF THE FCST LOOKS DRY...KP THE DRY TREND FOR THE OUTGOING FCST. TEMPS STILL RUNS FEW DGRS BELOW NORMAL...UPPER FLOW KP LARGE HIGH IN THE WEST WITH A DEEP TROP IN THE EAST. MRF INDICATED HIGH IN THE WEST WILL SLOWLY DRIFT EAST BY THE END OF THE PD. WITH A WARMING TREND. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .IL...NONE.
Hazardous weather outlook, Aug 3, 6:30 AM CDT, 13 hours 39 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 630 AM CDT SUN AUG 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ALONG AND SOUTHEAST OF A LINE EXTENDING FROM CUBA MISSOURI NORTHEAST TO PALMYRA ILLINOIS. SOME CITIES INCLUDED IN THE SLIGHT RISK AREA ARE ST LOUIS...FARMINGTON...NASHVILLE AND VANDALIA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG A WEAK LOW PRESSURE TROUGH MOVING SLOWLY SOUTHEASTWARD INTO SOUTHERN PORTIONS OF MISSOURI AND ILLINOIS. A FEW OF THESE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS OVER MOST OF THE AREA MONDAY AND MONDAY NIGHT. THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY ACROSS THE REGION. A FEW STORMS MAY BECOME SEVERE...MAINLY DURING TUESDAY AFTERNOON. SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:52 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 23 min |
| Aug 4, 2:09 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 21 min |
| Aug 4, 2:32 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Madison, Saint Clair | 43 min |
| Aug 4, 3:39 AM CDT | Severe Thunderstorm Warning | LSX | Washington | 36 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.